Alert archive / Maryland / Special Weather Statements in 2016

Special Weather Statement, NWS Philadelphia/Mount Holly

August 18, 2016Cecil County, Kent County, Maryland; New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 18, 2016, 10:28 PM EDT for Cecil County, Kent County, Maryland; New Castle County, Delaware. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2016, 10:28 PM EDT (02:28 UTC)
Expired
Aug 18, 2016, 11:15 PM EDT
In force
47 min
Issued by
NWS Philadelphia/Mount Holly

Counties New Castle County, DE, Cecil County, MD, Kent County, MD

The radar

The Dover AFB radar (KDOX), 78 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 00:00Z, 2.5 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 00:00Z on 2016-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 00:00Z on 2016-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1581 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1067 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

214 
WWUS81 KPHI 190228
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1028 PM EDT THU AUG 18 2016
 
DEZ001-002-MDZ008-012-015-020-PAZ102-190315-
KENT-NEW CASTLE-CECIL-CAROLINE-KENT-QUEEN ANNE'S-EASTERN CHESTER-
1028 PM EDT THU AUG 18 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN NEW
CASTLE...NORTHWESTERN KENT...NORTHERN KENT...CECIL...NORTHEASTERN
QUEEN ANNE'S...NORTH CENTRAL CAROLINE AND SOUTHERN CHESTER
COUNTIES...

AT 1027 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM GLASGOW TO NEAR NEWTOWN...AND MOVING SOUTHEAST AT 25
MPH. 

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS. LIGHTNING
AND HEAVY DOWNPOURS ARE LIKELY WITH THESE STORMS AS WELL. 

LOCATIONS IMPACTED INCLUDE...
NEWARK...MIDDLETOWN...ELKTON...SMYRNA...CHESTERTOWN...NORTH EAST...
CLAYTON...CHARLESTOWN...CHURCH HILL...CECILTON...MILLINGTON...
SUDLERSVILLE...BETTERTON...CAYOTS...BEAR...KENNEDYVILLE...
BOHEMIAS MILLS...DELANEY CORNER...WARWICK AND HOLLYWOOD BEACH.

LAT...LON 3929 7617 3932 7618 3934 7616 3933 7614
      3937 7611 3937 7606 3942 7600 3943 7599
      3946 7601 3952 7598 3954 7600 3974 7578
      3950 7558 3946 7559 3940 7553 3904 7587
      3925 7622
TIME...MOT...LOC 0227Z 310DEG 20KT 3962 7575 3927 7612 
$$

MWG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 18, 9:25 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 18, 9:25 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
925 PM EDT THU AUG 18 2016

.SYNOPSIS...
A weakening front will stall to our south into the weekend as high
pressure tries to build in from the Canadian Maritimes on Saturday.
Low pressure will deepen as it moves northeastward through the Great
Lakes and eastern Canada Saturday night into Sunday. The attendant
cold front will progress through our region Sunday and Sunday night.
High pressure will then build in from the west during the first half
of next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
An upper air analysis indicated a weak short wave has exited the
southeastern New England coast with not much left behind into
eastern Pennsylvania. The isolated to scattered showers that
developed earlier continue to roll southeastward from portions of
southeastern Pennsylvania to northeastern Maryland. These are
holding together with even some renewed development in the last hour
or two. It appears they are developing south and southeast along and
into the higher instability axis with enough warm/moist inflow. They
are mostly lower topped with no detectable lightning for quite
awhile but producing local downpours, therefore will continue with
just the shower wording. The pops were adjusted up some for
scattered wording near and southwest of Philadelphia and then the
pops lower southeastward and drop off at Midnight as the showers
should continue to lose support and the instability gradually lowers.

Outside of the showers, not much cloudiness other than some thinning
cumulus inland. There are high clouds especially across the southern
zones associated with 300 MB jet streak coming out of the Ohio
Valley. The combination of light winds overnight and limited clouds
may result in light patchy fog in the outlying areas. The hourly
temperature, dew point and wind grids were adjusted with the latest
observations, then the LAMP/LAV guidance was blended into continuity
through the evening.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
Friday is expected to be dry across the area, even though there
will be a weak surface trough across the area and a short
wave/vorticity impulse will be sliding across the southern areas.
This is mainly expected to bring an increase in cloud cover
through the day, although it would not be surprising to see an
isolated shower pop up during the day, especially across the south
closer the the short wave, but chances are low enough to keep out
of the forecast.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Friday night through Saturday night...The forecast area will be
situated between a stationary front to our south across VA into the
central Appalachians, high pressure to our northeast across the
Canadian Maritimes into coastal New England and an area of low
pressure to our northwest. The boundary-layer flow is expected to be
predominately onshore (easterly, becoming southeasterly late
Saturday) during this time while the ridge associated with the
surface high noses southwestward toward the area and the front
stalls to our south. Since the onshore flow will be light and warm
SSTs in the nearby Atlantic, temperatures will still be near to
slight above normal- lows in the low to mid 70s Friday and Saturday
nights; highs in the 80s. The warmest spots in the cities could
reach 90F on Saturday if marine stratocu isn't stubborn to mix out.
There may be a few shortwave troughs embedded in the stronger
westerlies within the mid- and upper-levels that pass through the
region during this time. Forcing from these disturbances could
result in convective development, especially if the passage
coincides favorably with peak diurnal heating each afternoon and
evening. It should be noted that the subtleties of each one of the
small-scale shortwave disturbances could easily get lost in the
models; thus the predictability is limited. Kept PoPs low (mainly
isolated coverage showers and storms) due to the inherent forecast
uncertainty and lack of a deep/organized lifting mechanism.

Sunday has the potential to be an active weather day across the mid-
Atlantic region as a potent shortwave digs around the backside of a
northern stream trough over the Midwest and Great Lakes. The upper
trough is forecast to undergo amplification and acquire a neutral or
even negative tilt just upstream of us. At the surface, a strong low
pressure system for this time of year is forecast to cut well to our
northwest through the Great Lakes and into eastern Canada. The
system's cold front will approach from the west Sunday afternoon. In
response to the strengthening/backing southerly flow aloft, the
stationary front to our south may begin to lift back northward as a
warm front. Strong height falls, well-defined upper diffluence seen
ahead of the trough are supportive of deep organized synoptic lift.
There also looks to be a well-defined atmospheric river with a deep
tropical moisture connection to the Pacific Ocean and Gulf of Mexico
(and even Atlantic Ocean near the surface) ahead of the trough. With
good model agreement, PoPs were increased to 60-70 percent for
Sunday-Sunday night.

The above setup favors a potential risk for heavy rainfall and
severe thunderstorms on Sunday, especially with model consensus
showing a favorable timing of day for convection to peak ahead of
the cold front with a late afternoon or evening arrival of the
front. However, there is still enough spread in the models and
uncertainty in how the mesoscale details play out this far out for
things to change. Additionally, there is uncertainty regarding how
much northward progress the previously stalled front over VA makes
during the day Sunday or if it remains stationary to our south
before the main cold front catches up with this downstream
boundary. This would have important implications on our weather as
backed flow near the triple point could enhance the directional
shear and provide a more favorable setup for tornadoes. Will
highlight these threats in the HWO with emphasis on uncertainty.

Monday through Thursday...High pressure builds in behind the
departing cold front and any lingering showers will dissipate by late
Monday morning. The high continues to build over the area through
the week. Cooler air moves into the region and maximum temperatures
will range from the mid 70s across the northern zones to mid/upper
80s across the southern zones. Dew points will drop considerably and
we will see some much more comfortable and dry conditions across the
region.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...As of 0115z, some showers were near RDG to northwest
through southwest of PHL and moving southeastward. These may make it
to PHL and ILG with brief visibility restrictions. Otherwise, VFR
overall. Some local MVFR visibility due to fog however may develop
after 06z mainly mainly at MIV, RDG, and TTN. Northwest winds 4-8
knots, becoming light and variable through the overnight at most
terminals.

Friday...VFR overall. Northwest winds 5-10 knots, turning southeast
at KACY toward late afternoon with a sea breeze.

OUTLOOK...
Friday night...VFR.

Saturday and Saturday night...Generally VFR. Slight chance of
showers and thunderstorms, mainly during the afternoon.

Sunday and Sunday night...Showers and thunderstorms likely with a
cold front moving thru. Sub-VFR likely in heavier showers and
storms.

Monday...Mainly VFR conditions expected. Showers possible during the
morning but improving through the day. Northwest winds with gusts
of 15 to 20 knots.

Tuesday...VFR conditions expected. Light north to northwest winds
less than 10 knots. Sea breeze possible at KACY.

&&

.MARINE...
Sub-Small Craft Advisory level winds will continue across the waters
tonight through Friday.

OUTLOOK...
Friday night through Saturday night...Winds and seas below SCA
threshold. Onshore flow 10-15 kt expected for most of the period.

Sunday and Sunday night...Winds back out of the S or SE and
strengthen ahead of a cold front Sunday. Winds shift out of the W
behind the front late Sunday night. Winds and seas just below SCA
levels.

Monday and Tuesday...Mainly sub advisory conditions expected across
the area waters through Tuesday. Northwest winds with gusts up to 20
knots. Seas around 2 to 4 feet. Seas may briefly near 5 feet on the
eastern portions of the coastal zones.

RIP CURRENTS...
The risk for dangerous rip currents is low through Friday. The
winds along the coast are anticipated to turn onshore Friday
afternoon with a sea breeze, however it is not expected to be all
that strong.

&&

.CLIMATE...
The heat wave of the past 7 to 8 days at many locations has ended.

We should begin a new shorter 3 day heat wave Friday at some
locations near and south of Philadelphia.

This lists the number of 90 degree or warmer days (as of today August
18) and the mean number of 90 degree days for each climate site
(computed from when the period of record began). We are above normal
for 90 degree days at all climate sites.

Site 90 deg days beginning of climate record
        2016  mean   POR

ABE     28    17     1922

ACY     26    10     1874

GED     30    27     1998

PHL     33    21     1873

RDG     30    21     1999

TTN     27    20     1998

ILG     28    20     1894

August for Philadelphia. We have taken the highs/lows through
today, the 18th, used our gridded highs/lows as noted in the
SFTCTP for PHL through the 25th, then supplemented with the GFS
FTPRHA for 26th- 28th and thereafter added the daily normal high/low
for Philadelphia (Aug 29-31). This projects to a monthly average
of 79.6 degrees, 3 degrees above the monthly norm of 76.6. and #4
all time warmest August. This gives us an idea of where we are
headed for a monthly average temperature. It is very difficult to
not see Philadelphia with a top 12 warmest August on record
(records date back to 1874).

&&

.EQUIPMENT...
Due to equipment failure (A/C unit and computer), the KDIX WSR-88D
radar remains out of service. Return to service is unknown at this
time. KDOX and TPHL radars will help fill in the radar coverage gaps
across southeast PA, southern NJ and Delmarva.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Gorse/Klein
Near Term...Gorse
Short Term...Robertson
Long Term...Klein/Meola
Aviation...Gorse/Klein/Meola
Marine...Klein/Robertson/Meola
Climate...
Equipment...
Hazardous weather outlook, Aug 18, 4:18 PM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
418 PM EDT THU AUG 18 2016

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-192030-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
418 PM EDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE LIKELY AHEAD OF A STRONG COLD FRONT ON SUNDAY
AND SUNDAY NIGHT. THERE IS A POTENTIAL FOR SOME OF THESE STORMS TO
CONTAIN LOCALLY STRONG WINDS AND TORRENTIAL DOWNPOURS. LOCALLY
HEAVY RAINFALL COULD LEAD TO FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450-451-192030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
418 PM EDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE LIKELY AHEAD OF A STRONG COLD FRONT ON SUNDAY
AND SUNDAY NIGHT. THERE IS A POTENTIAL FOR SOME OF THESE STORMS TO
CONTAIN LOCALLY STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ452>455-192030-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
418 PM EDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE LIKELY AHEAD OF A STRONG COLD FRONT ON SUNDAY
AND SUNDAY NIGHT. THERE IS A POTENTIAL FOR SOME OF THESE STORMS TO
CONTAIN LOCALLY STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 18, 4:31 PM EDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
431 PM EDT THU AUG 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     TSTM WND DMG     CHURCH HILL             39.14N  75.98W
08/17/2016                   QUEEN ANNES        MD   LAW ENFORCEMENT

            SOME TREES DOWN. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER PHI1601756

FRANCK/GORSE
Local storm report, Aug 18, 4:32 PM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
432 PM EDT THU AUG 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND DMG     CENTREVILLE             39.04N  76.07W
08/17/2016                   QUEEN ANNES        MD   LAW ENFORCEMENT

            SOME TREES DOWN. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER PHI1601757

FRANCK/GORSE
Local storm report, Aug 18, 4:33 PM EDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
433 PM EDT THU AUG 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND GST     STEVENSVILLE            38.98N  76.31W
08/17/2016  M43 MPH          QUEEN ANNES        MD   AWOS

1012 PM     TSTM WND DMG     ROCK HALL               39.14N  76.24W
08/17/2016                   KENT               MD   LAW ENFORCEMENT

            LARGE TREE LIMBS DOWN. TIME ESTIMATED FROM RADAR.

1020 PM     TSTM WND DMG     CENTREVILLE             39.04N  76.07W
08/17/2016                   QUEEN ANNES        MD   LAW ENFORCEMENT

            SOME TREES DOWN. TIME ESTIMATED FROM RADAR.

1028 PM     TSTM WND DMG     CHURCH HILL             39.14N  75.98W
08/17/2016                   QUEEN ANNES        MD   LAW ENFORCEMENT

            SOME TREES DOWN. TIME ESTIMATED FROM RADAR.

1111 PM     TSTM WND GST     DOVER AIR FORCE BASE    39.13N  75.47W
08/17/2016  M43 MPH          KENT               DE   ASOS

1120 PM     TSTM WND GST     BLACKBIRD LANDING       39.40N  75.63W
08/17/2016  M43 MPH          NEW CASTLE         DE   DEOS

1135 PM     TSTM WND DMG     MILLSBORO               38.59N  75.29W
08/17/2016                   SUSSEX             DE   SOCIAL MEDIA

            TREES DOWN IN STORMWATER CREEK DEVELOPMENT. TIME
            ESTIMATED FROM RADAR.

1140 PM     TSTM WND GST     FORTESCUE               39.24N  75.18W
08/17/2016  M40 MPH          CUMBERLAND         NJ   AWOS

1146 PM     MARINE TSTM WIND DEWEY BEACH             38.70N  75.08W
08/17/2016  M48 MPH          SUSSEX             DE   MESONET

1155 PM     MARINE TSTM WIND LEWES                   38.78N  75.15W
08/17/2016  M53 MPH          SUSSEX             DE   MESONET

1206 AM     MARINE TSTM WIND BRANDYWINE SHOAL NOS    38.99N  75.11W
08/18/2016  M43 MPH          ANZ431             DE   MESONET

1215 AM     MARINE TSTM WIND CAPE MAY                38.94N  74.90W
08/18/2016  M46 MPH          CAPE MAY           NJ   MESONET

&&

EVENT NUMBER PHI1601754 PHI1601758 PHI1601757 PHI1601756 PHI1601753
PHI1601752 PHI1601747 PHI1601755 PHI1601748 PHI1601749 PHI1601750
PHI1601751

FRANCK/GORSE
Local storm report, Aug 18, 9:41 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
941 PM EDT THU AUG 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 PM     MARINE TSTM WIND SHIP JOHN SHOAL NOS     39.30N  75.38W
08/17/2016  M44 MPH          ANZ430             NJ   NOS PLATFORM

            38 KNOT GUST.

&&

EVENT NUMBER PHI1601759

FRANCK/GORSE
Special weather statement, Aug 18, 10:28 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1028 PM EDT THU AUG 18 2016

DEZ001-002-MDZ008-012-015-020-PAZ102-190315-
KENT-NEW CASTLE-CECIL-CAROLINE-KENT-QUEEN ANNE'S-EASTERN CHESTER-
1028 PM EDT THU AUG 18 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN NEW
CASTLE...NORTHWESTERN KENT...NORTHERN KENT...CECIL...NORTHEASTERN
QUEEN ANNE'S...NORTH CENTRAL CAROLINE AND SOUTHERN CHESTER
COUNTIES...

AT 1027 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM GLASGOW TO NEAR NEWTOWN...AND MOVING SOUTHEAST AT 25
MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS. LIGHTNING
AND HEAVY DOWNPOURS ARE LIKELY WITH THESE STORMS AS WELL.

LOCATIONS IMPACTED INCLUDE...
NEWARK...MIDDLETOWN...ELKTON...SMYRNA...CHESTERTOWN...NORTH EAST...
CLAYTON...CHARLESTOWN...CHURCH HILL...CECILTON...MILLINGTON...
SUDLERSVILLE...BETTERTON...CAYOTS...BEAR...KENNEDYVILLE...
BOHEMIAS MILLS...DELANEY CORNER...WARWICK AND HOLLYWOOD BEACH.

LAT...LON 3929 7617 3932 7618 3934 7616 3933 7614
      3937 7611 3937 7606 3942 7600 3943 7599
      3946 7601 3952 7598 3954 7600 3974 7578
      3950 7558 3946 7559 3940 7553 3904 7587
      3925 7622
TIME...MOT...LOC 0227Z 310DEG 20KT 3962 7575 3927 7612

MWG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 12:33 AM EDTAreal Flood AdvisoryPHIAtlantic, Cumberland, Gloucester, Salem4 hr

Nearby

Special Weather Statements in Maryland, 2016Special Weather Statements in Delaware, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.